Psycho-Babble Medication Thread 132115

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Augmenting Effexor XR with Wellbutrin

Posted by JESSsMom on December 17, 2002, at 4:29:50

Hi, please excuse me if this post shows up twice. I posted some time ago and still don't see my post so I'm going to try again.
I suffer from GAD/Depression. I am cuurently on 112mg/day (soon to up the dosage to 150mg/day)of Effexor XR and it has helped tremendously with my GAD. I am virtually anxiety free at this point.

The problem is that my depression is resurfacing and I am lethargic, no energy, fatigued, and overeating.
I am interested in anyone's imput on adding a small dose of Wellbutrin to the XR to increase my energy and reduce the fatigue and overeating. And at what dose?
Any thoughts are appreciated.
Thanks,
JM

 

Re: Augmenting Effexor XR with Wellbutrin

Posted by Bill L on December 17, 2002, at 9:14:30

In reply to Augmenting Effexor XR with Wellbutrin, posted by JESSsMom on December 17, 2002, at 4:29:50

Since your Effexor dose is soon going to be increased, I think you should not add Wellbutrin or anything else right now. An increased dose of Effexor will probably ease your depression. It might also make you less tired. After a month or so on the increased dose, you can then decide if you need to add Wellbutrin.

As a general rule, it's a good idea to make one medication change at a time so that you can tell which medicine is causing various effects. So increase the Effexor first.

 

Re: Augmenting Effexor XR with Wellbutrin

Posted by JESSsMom on December 18, 2002, at 17:55:39

In reply to Re: Augmenting Effexor XR with Wellbutrin, posted by Bill L on December 17, 2002, at 9:14:30

Thanks for responding, Bill. Even though your post makes perfect sense, I ended up going on a low dose of Wellbutrin anyway. I just can't stand the lethargy and overeating.
I do very much appreciate your advice, however, we'll see what happens. I can already feel the side effects from the XR coming back since the increase (sweaty, blurred vision, etc.)
Thanks again.
JM

 

Re: Augmenting Effexor XR with Wellbutrin

Posted by scoper on December 22, 2002, at 19:44:44

In reply to Augmenting Effexor XR with Wellbutrin, posted by JESSsMom on December 17, 2002, at 4:29:50

Hi,

My sister has recently started Effexor-XR too, and she loves it like you! She also has GAD, but she, like me, has OCD issues. The medication has helped her alot, at 150mg. You need to remember that Effexor creates an uptake effect with Serotonin and Norepinephrine, but it works on Norepinephrine at doses much higher than what you are taking. You can take up to 400mg. of Effexor-XR a day, so 112mg. is very low.

If I were you, I would ask for an increase to 150mg. then to 200mg. See how that works. At 200mg., you will start to feel some energy from the elevated NE. So, in your case, like me, your lethargy from the elevated Serotonin points to low NE and/or Dopamine, which gets lower the higher your Serotonin goes. The Effexor will work well for you at a higher dose, maybe even as high as 300mg. a day, although at this dose, you will not feel as calm.

Adding Wellbutrin to Effexor is fine, my brother takes this combination. You do need to keep the dosages of either one or the other low though. It is not necessary for all those stimulatory effects from high doses of both of those meds.! I would not ask for an add-on of Wellbutrin though until you see what happens on a higher dose of Effexor-XR. I think you will gain energy as your dose goes up!

Good luck to you!


Scoper.

 

Re: Augmenting Effexor XR with Wellbutrin

Posted by JESSsMom on December 23, 2002, at 16:16:28

In reply to Re: Augmenting Effexor XR with Wellbutrin, posted by scoper on December 22, 2002, at 19:44:44

Scoper,

Thanks for your info. I understand I have to slowly raise the XR but my gosh, does it make me sweat. I'll keep on keeping on though, the stuff takes my GAD almost completely away.
Thanks again,
JM

 

Re: Augmenting Effexor XR with Wellbutrin

Posted by sleepy lizard on December 23, 2002, at 22:47:10

In reply to Re: Augmenting Effexor XR with Wellbutrin, posted by JESSsMom on December 23, 2002, at 16:16:28

> Scoper,
>
> Thanks for your info. I understand I have to slowly raise the XR but my gosh, does it make me sweat. I'll keep on keeping on though, the stuff takes my GAD almost completely away.
> Thanks again,
> JM

I took Efffexor XR (225 mg) along with Wellbutrin SR (150 mg) and began to have problems. I was very hot, slept only 3 hours a night, lost weight, had no appetite, and began to be very anxious and developed body jerks and tremors. I think you just have to be cautious with the doses. I also had anorgasmia on the combination and discontinued them in favor of Remeron. However Effexor is a great medication for some. Remeron feels much like Effexor but is more sedating for sure.

 

Re: Augmenting Effexor XR with Wellbutrin

Posted by JESSsMom on December 24, 2002, at 5:45:40

In reply to Re: Augmenting Effexor XR with Wellbutrin, posted by sleepy lizard on December 23, 2002, at 22:47:10

Sleepy, 225mg/day of XR is pretty high. I'm no where near that. As for the Wellbutrin, I take 50mg two or three times/day.

I'm not hot but the XR makes me sweat A LOT. It does not make me anxious, thank God. I've had enough constant anxiety to last a lifetime.
As for orgasms--I am partnerless and could care less about sex right now. I just want to be well.
I'm glad the Remeron is working for you. I have no time to be sedated though--single parent of a preschooler.
Thanks for your thoughts and be well.
JM

 

Re: Augmenting Effexor XR with Wellbutrin JESSsMom

Posted by sleepy lizard on December 25, 2002, at 23:36:47

In reply to Re: Augmenting Effexor XR with Wellbutrin, posted by JESSsMom on December 24, 2002, at 5:45:40

I was at 150 mg Effexor XR for about 2 months and added in 150 mg Wellbutrin SR. It was too high of a dosage for me in combination. I would guess that 75 mg Effexor XR with 150 mg Wellbutrin SR might have been a better combo but I gave up before trying that due to side effects. It gets really difficult to tell what drug is doing what when using combinations.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.